At the May 2012 Annual Meeting of the Society-for-Investigative-Dermatology, one of the presentations, entitled “Denosumab is associated with dermatologic toxicity in the FDA-Adverse Events Reporting System (AERS) database,” discussed reports of “cutaneous ([skin] adverse events” (CAE) reported to the FDA’s AERS, from June 1, 2011 to June 30, 2012.
Of the 33 reports of denosumab-associated CAE, 29 were women, ranging in age from 54 to 86 years, 21 of whom had been given Prolia®. These women experienced hair changes, stomatitis (inflammation of the mucous lining of any part of the mouth, e.g, cheeks, lips, tongue, gums), dry skin, and skin rash, which included exfoliative dermatitis (skin inflammation so severe the skin peels). “Serious CAE” requiring hospitalization occurred in 81.8% of these people; two women died. The comment made by the researchers, “Denosumab-associated dermatologic toxicity warrants further close monitoring.”
Don’t let the makers of Prolia® experiment on YOU!
Here’s a link to the abstract from this research presentation at the Journal of Investigative Dermatology:
More information on Denosumab – Prolia